MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0200109
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a tka surgery, the visionaire cut guide cut more tibia than it should have.It is unknown how the surgery was completed or if this caused a surgical delay.The patient current health status is unknown.
 
Event or Problem Description
It was reported that, during a tka surgery, the visionaire cut guide cut more tibia than it should have.The surgery was completed with a s+n back-up device without delay.The patient current health status is unknown.
 
Additional Manufacturer Narrative
B5: updated.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device could not be returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.However, by means of an engineering evaluation, our team found that after evaluation, the tibia resection was planned too aggressively given the patient's lateral tibia plateau wear and small anatomy.Although the full leg deformity measured varus, the wear should have been considered, and the resection should have been reduced.However, this is a patient-specific device individually designed and tailor-made for a specific customer.The dimensional non-conformity observed is therefore isolated to this single-use product on complaint.No further containment consideration is needed.The engineer responsible for this case has been made aware of the error.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for visionaire¿ patient matched instrumentation revealed that if the patient matched cutting block does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to inspection drawings, size, implant type, recut type and sawblade thickness shall be verified.Also, part configuration shall be compared to print.At this time, we do have evidence to conclude that the product failed to meet any specifications at the time of manufacture.Since this failure mode rate is within the anticipated acceptable risk limit, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: d4 (catalog number, lot number, expiration date, unique identifier (udi) #), h4.Corrected data: d1, h6 (medical device problem code).

Brand Name
NS VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20805817
Report Number1020279-2024-02506
Device Sequence Number18467031
Product Code JWH
UDI-Device Identifier00885556656563
UDI-Public885556656563
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2025
Device Catalogue NumberV0200109
Device Lot Number00290520V1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by ManufacturerNot provided
Not provided
11/11/2025
Initial Report FDA Received Date11/28/2024
Supplement Report FDA Received Date12/20/2024
01/07/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale